Alert archive / Illinois / Flash Flood Warnings in 1998

Flash Flood Warning 12, NWS Lincoln, IL

July 7, 1998Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 7, 1998, 3:08 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 1998, 3:08 PM CDT (20:08 UTC)
Expired
Jul 7, 1998, 5:00 PM CDT
In force
112 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Lawrence County, IL, Richland County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1998-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1998-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 072008
FFWSPI
ILC101-159-072200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT TUE JUL 7 1998

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS
  RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS

* UNTIL 500 PM CDT

* THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR
  ARE EXPECTED TO PERSIST BEYOND 400 PM.  WITH TH:E GROUND ALREADY
  SATURATED...RAINFALL WILL QUICKLY RUN OFF...FLOODING STREAMS AND
  LOW LYING AREAS.

MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN AND AVOID
DRIVING ACROSS FLOODED ROADS.

HEDGES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:05 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 7, 2:05 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT TUE JUL 7 1998

SFC ANALYSIS AT 18Z SHOWED FNT ACRS CWA FM JUST S OF CMI TO NR STL. FNT
SOMEWHAT OBSCURED BY OUTFLOW BNDRYS.  TRENDS PER ETA ARE FOR FNT TO
SLOWLY SAG SWD...TAKING THREAT OF PRECIP S OF CWA TONITE.  MAY BE SOME
LINGERING THREAT OVR SERN CWA THRU ERLY EVE.  AMS STILL VERY MOIST SO
STILL PSBL FOR ISOLD TSTM TO POP UP THIS EVE OVR REST OF CWA...BUT BLV
PROBABILITY LOW ENUF TO LV OUT OF ZFP.

FAN AND FWC QUITE A BIT DIFFERENT...SO A COMPROMISE SEEMS THE MOST
RSNBL.

PIA  68/88  10
SPI  70/88  20
DEC  70/88  20
CMI  70/88  20
LWV  72/89  30

HEDGES

In the hours before

Special weather statement, Jul 7, 11:15 AM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT TUE JUL 7 1998

SYNOPSIS: WARM MOIST AIR ACROSS THE AREA WILL COMBINE WITH SEVERAL
INCOMING BOUNDARIES TO PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS
TODAY AND INTO TONIGHT.

SOME OF THESE STORMS MAY REACH SEVERE LIMITS WITH THE GREATEST THREAT
BEING BRIEF HIGH WINDS...THEREFORE SPOTTER ACTIVATION MAY BE NEEDED
TODAY AND INTO TONIGHT.

HEDGES
Special weather statement, Jul 7, 11:15 AM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT TUE JUL 7 1998

SYNOPSIS: WARM MOIST AIR ACROSS THE AREA WILL COMBINE WITH SEVERAL
INCOMING BOUNDARIES TO PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS
TODAY AND INTO TONIGHT.

SOME OF THESE STORMS MAY REACH SEVERE LIMITS WITH THE GREATEST THREAT
BEING BRIEF HIGH WINDS...THEREFORE SPOTTER ACTIVATION MAY BE NEEDED
TODAY AND INTO TONIGHT.

HEDGES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:43 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland47 min
Jul 7, 2:55 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence50 min

Nearby

Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.